Nonparametric regression with weakly dependent data: the discrete and continuous regressor case
Cong Li,
Desheng Ouyang and
Jeffrey Racine
Journal of Nonparametric Statistics, 2009, vol. 21, issue 6, 697-711
Abstract:
Data-driven methods of bandwidth selection are necessary for the sound application of kernel methods, with benefits including but not limited to automatic dimensionality reduction in the presence of irrelevant regressors [P. Hall, Q. Li, and J.S. Racine, ‘Nonparametric estimation of regression functions in the presence of irrelevant regressors, Rev. Econ. Statist. 89 (2007), pp. 784–789] and the ability to handle the mix of discrete and continuous data often encountered in applied settings without resorting to sample splitting [J.S. Racine and Q. Li, Nonparametric estimation of regression functions with both categorical and continuous data, J. Econometrics 119(1) (2004), pp. 99–130]. Many existing results have been developed under the presumption of independence, which may not hold when one deals with time-series data. This paper develops the properties of data-driven kernel regression for weakly dependent mixed discrete and continuous data. Monte Carlo simulations are undertaken to examine the finite-sample properties of the estimator, and an illustrative application is presented.
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (10)
Downloads: (external link)
http://hdl.handle.net/10.1080/10485250902928435 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:gnstxx:v:21:y:2009:i:6:p:697-711
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/GNST20
DOI: 10.1080/10485250902928435
Access Statistics for this article
Journal of Nonparametric Statistics is currently edited by Jun Shao
More articles in Journal of Nonparametric Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().